Alert archive / Virginia / Storm Warnings in 2018
Storm Warning 1, NWS Baltimore/Washington
NWS Baltimore/Washington issued this storm warning at Mar 1, 2018, 4:11 AM EST. It took effect at Mar 2, 2018, 4:42 AM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2018, 4:11 AM EST (09:11 UTC)
- In effect from
- Mar 2, 2018, 4:42 AM EST
- Expired
- Mar 3, 2018, 12:40 AM EST
- In force
- 20 hr
- Issued by
- NWS Baltimore/Washington
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this storm warning went out at Mar 1, 4:00 AM EST, 11 minutes earlier.
Area forecast discussion, Mar 1, 4:00 AM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
400 AM EST Thu Mar 1 2018
.SYNOPSIS...Low pressure will approach the area today before
passing through tonight. A coastal low will rapidly intensify
off the New England coast Friday. High pressure will gradually
build north of the region Saturday afternoon into early next
week. Another storm system may impact the area mid next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Temperatures range from the middle 40s in western Maryland to near
50 along the Chesapeake Bay. Any rain that has fallen across our
region duirng the past 2 to 3 hours has been very light and mainly
in parts of the Central Shenandoah Valley. Additional light rain
showers will develop during the next two to three hours and spread
toward the northeast.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY NIGHT/...
Periods of rain will spread northeast across all areas and persist
through much of Thursday. Rain chances, possibly mixing with s snow
shower or two along the Mason-Dixon region, northeast Maryland, and
over the Appalachian Mountains Thursday night. The main low pressure
system will transition to the East Coast and rapidly intensify. An
upslope component to the flow will keep precipitation going across
the Appalachians with some snow accumulating at higher elevations.
As the low pressure intensifies, so do the magnitudes of northwest
to northerly winds. Winds could gust up to 60 mph and even
higher over the waters of the Tidal Potomac and Chesapeake Bay.
High wind warnings have been issued for much of the area for Fri
except for northeast MD where models show a relative minima in
winds. In this area, the strongest winds aloft will not occur
until Fri night when the best mixing potential would have
ceased.
Rain chances diminish from west to east Friday and Friday night.
Some light accumulations of rain and snow mix, or snow, could occur
in the Appalachian Mountains during the same period as a strong west-
northwest wind becomes more northwest and persists through the
period.
Winds will gradually diminish Saturday into Saturday night as the
center of high pressure moves closer to the region and the tight
pressure gradient relaxes some. Temperatures will be a few degrees
below average.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Pres gradient will be gradually relaxing Sun with winds
diminishing through the day Sun. Sfc ridge will be overhead Mon
with light winds. Next storm system will be moving across the
Great Lks Tue and will be spreading rain into the area late Mon
night and Tue. It will remain unsettled middle part of next
week as upper low passes overhead. Some snow showers will be possible
west of the Blue Ridge mtns as colder air moves in aloft. By
the end of the week, upper low moves out to sea with upper level
convergence establishing over the area leading to weak high
pressure building for the second half of next week.
&&
.AVIATION /09Z THURSDAY THROUGH MONDAY/...
Rain will overspread all terminals Thursday. IFR will become more
probable with periods of rain and drizzle. Precipitation may taper
off Thursday night, but west winds could start to increase as low
pressure deepens northeast of the area.
Low pressure will rapidly intensify off the New England Coast
Friday and it will slowly move out to sea Friday night. Strong
northwest winds are likely during this time. The windiest conditions
are most likely Friday into Friday evening.
Northerly winds will diminish Saturday and Saturday night. VFR
conditions expected through the period.
Breezy N winds Sun diminishing through the day.
&&
.MARINE...
Gale warnings are in effect Thursday night. Storm warnings are in
effect Friday as the low pressure intensifies off the New England
Coast. Winds increasing northwest 20 to 30 knots gusts over 55 mph,
mainly Friday. Winds gradually diminishing Friday night through
Saturday night. Additional small craft advisories may be needed
after the Storm Warnings into the weekend.
SCA conditions Sun through Mon finally diminishing below SCA
Mon night.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...High Wind Warning from 3 AM to 7 PM EST Friday for DCZ001.
MD...High Wind Warning from 11 PM this evening to 10 PM EST Friday
for MDZ003-501-502.
High Wind Warning from 3 AM to 7 PM EST Friday for MDZ004-013-
014-016>018-503>506.
High Wind Watch from late tonight through late Friday night
for MDZ005-006-011-507-508.
VA...High Wind Warning from 11 PM this evening to 10 PM EST Friday
for VAZ025>031-503-504-507-508.
High Wind Warning from 3 AM to 4 PM EST Friday for VAZ036>039-
050-051-056.
High Wind Warning from 3 AM to 7 PM EST Friday for VAZ040-
052>055-057-501-502-505-506.
WV...High Wind Warning from 11 PM this evening to 10 PM EST Friday
for WVZ050>053-055-501>506.
MARINE...Storm Warning from 6 AM to 6 PM EST Friday for ANZ530>543.
Gale Warning from 2 AM to 6 AM EST Friday for ANZ530>543.
&&
SYNOPSIS...LFR
NEAR TERM...KLW
SHORT TERM...KLW
LONG TERM...LFR
AVIATION...LFR/KLW
MARINE...LFR/KLWHazardous weather outlook, Feb 28, 3:11 PM EST, 13 hours before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 311 PM EST Wed Feb 28 2018 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-011000- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Southern Baltimore-Prince Georges- Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford- Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 311 PM EST Wed Feb 28 2018 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and adjacent counties in central Maryland and northern Virginia as well as the District of Columbia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A High Wind Watch is in effect for the entire area late Thursday night through Friday night. Wind gusts around 60 mph are possible during this time, which may result in widespread wind damage and numerous power outages. Storm force winds are possible over the waters overnight Thursday through Friday night. Otherwise, gale conditions are expected Saturday through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-011000- Washington-Frederick MD-Carroll-Northern Baltimore- Extreme Western Allegany-Central and Eastern Allegany- Northwest Montgomery-Central and Southeast Montgomery- Northwest Howard-Central and Southeast Howard-Northwest Harford- Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke- Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Highland- Eastern Highland-Western Loudoun-Eastern Loudoun- Northern Virginia Blue Ridge-Central Virginia Blue Ridge- Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant- Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 311 PM EST Wed Feb 28 2018 This Hazardous Weather Outlook is for eastern West Virginia, northern and central Virginia, and central and western Maryland with the exception of Garrett County. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A High Wind Watch is in effect for the entire area Thursday night through Friday night. Wind gusts around 60 mph are possible during this time, which may result in widespread wind damage and numerous power outages. Accumulating snow is expected overnight Thursday through Friday for locations along and west of the Allegheny Front. Winter Weather Headlines may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 4:06 AM EST | High Wind Warning | LWX | Albemarle, Amherst, Arlington, Augusta, Clarke, Culpeper and 27 more | 45 hr |
| Mar 1, 5:15 AM EST | Winter Weather Advisory | LWX | Highland | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.